Yingda Cheng

Yingda Cheng

Associate Professor, Department of Mathematics; Department of Computational Mathematics, Science and Engineering
Room D316, Wells Hall
  619 Red Cedar Rd.
 (517) 353-4671


    Ph.D. in Applied Mathematics, Brown University, 2007.

    Advisor(s): Chi-Wang Shu

    M.S. in Applied Mathematics, Brown University, 2004.

    B.S. Special Class for the Gifted Young, University of Science and Technology of China, 2003.



    Yingda Cheng received her B.S. from the University of Science and Technology of China, Hefei, China, in 2003, and her M.S. and Ph.D. for Applied Mathematics in 2004 and 2007, respectively, from Brown University.

    From 2007 to 2011, Yingda was a postdoc at the University of Texas at Austin, where she was mentored by Irene M. Gamba. In 2011 Yingda came to Michigan State University as an Assitant Professor at the Department of Mathematics until 2016. During her time here, Yingda recieved a NSF CAREER Award in 2015 for her work in the design and analysis of discontinuous Galerkin finite element methods. In 2016, Yingda became an Associate Professor with the Department of Mathematics at Michigan State Univeristy.

    As of 2017, Yingda has also joined the Department of Computational Mathematics, Science and Engineering at Michigan State University.

    •    Discontinuous Galerkin finite element methods.

    •    Deterministic numerical methods for kinetic equations.

    •    High order numerical methods for Hamilton-Jacobi equations.

    •    Sparse grid methods for high-dimensional PDEs.

    Y. Cheng, A. J. Christlieb, W. Guo and B. Ong, An asymptotic preserving Maxwell solver resulting in Darwin limit of electrodynamics, SIAM Journal of Scientific Computing, to appear.
    Z. Wang, Q. Tang, W. Guo and Y. Cheng, Sparse Grid Discontinuous Galerkin Methods for High-Dimensional Elliptic Equations, Journal of Computational Physics, v314 (2016), pp. 244-263.
    Y. Cheng, C.-S. Chou, F. Li and Y. Xing, L2 Stable Discontinuous Galerkin Methods for One-Dimensional Two-way Wave Equations, Mathematics of Computation, v86 (2017), pp.121-155.
    O. Bokanowski, Y. Cheng and C.-W. Shu, Convergence of Discontinuous Galerkin Schemes for Front Propagation with Obstacles, Mathematics of Computation, v85 (2016), pp.2131-2159.


    FS-17: MTH 132 Calculus I

    Click "Teaching" link to see past courses.